Biological injection reaction

Hi, has anybody else had a biologic and then nearly 2 weeks later a rash appears on your thigh where the injection was? I developed a rash yesterday a circular one with hives. It’s quite itchy and hot to the touch it’s quite a delayed reaction but not sure if it’s normal?


Comments

  • Arthuritis
    Arthuritis Member Posts: 292

    @Becca22 I assume this was from self injection?

    The biologic is an immune suppressant, so getting an immune reaction (rash/hives/hot/itchy) makes me think possible bacterial infection if the site was not sterilised properly before injecting. (The suppressant stopped any immediate reaction, then when it wore off 2 weeks later your immune sys determined you had unwelcome visitors and reacted).

    The other possibility is the adipose tissue at the needle depth did not react well to the biologic, but as it heals by growing to the surface where there are more nerve endings, that’s when you see the rash, redness, heat and itching 2 weeks later.

    I have had both versions in hospital.

    Any rash/hives needs attention, I’d suggest seeing a rheumy or doc at your earliest.

  • Becca22
    Becca22 Member Posts: 10

    I went the A&E yesterday and was told it was just a site reaction apparently no infection. They were just confused as to why it would show up nearly 2 weeks later.

Who's Online

4
noddingtonpete
noddingtonpete
Poppyjane
Poppyjane
+2 Guests